Get your Health question answered in 3 easy steps

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Got rashes behind ear. What could be causing this?

Answered by
Dr.
Dr. Sudarshan

Dermatologist

Practicing since :2005

Answered : 1391 Questions

default
Posted on Tue, 15 Jan 2013 in Skin Hair and Nails
Question: I just got a rash on the skin behind my ear (not on the ear) and I cant explain how it got there. I was thinking maybe an allergic reaction but why would it pop up behind my ear? i havnt been bitten by any insects and I have pictures of the rash but the website wouldnt allow me to upload them for some reason. What could it be from?
doctor
Answered by Dr. Sudarshan 32 minutes later
Hi ,
Thanks for writing in.
The condition you are suffering from can be intertrigo,contact dermatitis,furuncle seborrheic dermatitis etc.

Also I would like to know-
Since when you have this?
Is there any pain/itching?
Is it on one side or both ears involved?

You can upload the photos or you can email them to YYYY@YYYY
Write "ATTENTION DR SUDARSHAN" as subject in your mail.
I will be able to see them.

Answer the questions and send the photos we can continue the discussion here.

Anticipating your response.

Regards.
DrSudarshan
Md Dermatologist.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudarshan 14 minutes later
Its probably been about a little less than a week i think. Maybe about 6 days. It doesn't itch but it felt like the nerves or vein around it was kinda stiff and tender in the beginning so slight pain yes. And its only by 1 ear the left ear.
doctor
Answered by Dr. Sudarshan 7 hours later
Hi again,
Thanks for the details and the image.
More close up pic would be more informative.
Going by the details and image it appears like insect bite hypersensitivity.
You need to apply a mild topical steroid cream like hydrocortisone cream 1% over the affected area.
It is to be applied twice a day.it is available as over the counter product.The condition would resolve by 7 days.
Hope this helps.
If you need any further clarification then do let me know.
Regards
Dr XXXXXXX
MD dermatologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudarshan 8 hours later
Okay thank you. I have already started today before i read this reply to apply the 1% hydrocortisone 10 maximum strength applicator to the affected area. It looks like its already starting to scab up. If it appears to be a reaction to an insect bite would that mean that Im allergic to a particular insect bite and if so is it possible to know what kind of insect that bite may have come from? I've attatched some closer pictures just in case.
doctor
Answered by Dr. Sudarshan 1 hour later
Hi again,
Thanks for the details.
Insect bite reaction does not apply to any specific insect .It can happen due to any insect.As you are using hydrocortisone it will soon dry up and heal.
Nothing much needs to be done in this case .
Only physical protection is advisable.
Hope this helps .
If you are satisfied with the answer, please accept it and rate it at the end.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication

Recent questions on  Skin rash

doctor1 MD

About a week a a few days ago I had unprotected sex with my girl who has been very faithful. 2 or 3 weeks before I ve had unprotected sex with 2 others but both of them were and still are clean. About a week ago I noticed a red bump on the bottom right of the base of my penis. Almost on my scrotum but still on my penis, kind of weird feelings started to begin in my scrotym but it s not too noticeable. Days later other bumps and lesions started around my genital area so I went to urgent care. The doctor said it didn t look like herpes or an std and said it was pimple and prescribed me doxy and zinc oxide. The creams been working and the bumps are starting to diss appear a little the past couple of days but I still have scares. The day after the doctor a cold sore formed on my lip. I ve had cold sores before so I thought maybe bacteria from down there just spread to my lip and created one. My girl started getting itchy bumps on the back of her legs the day after we had sex but none of them in or on her vagina and none of them itched up there she said. None of my bumps itched but they now feel a little weird but I think it s because there s healing. When we had sex it was for about an hour and a half and was really sweaty which can cause a rash and other things. No pain when I pee and no muscle aches really.What could this be?

doctor1 MD

itchy red bumps kinda look like mosquito bites or hives come and go during the day. show up in the same areas. don't look like any kind of bug bite or rash i could fine on-line. has been showing up for four days now. started on one arm and is now on both.

doctor1 MD

I have itching all over, mostly back of knees, under arms and breasts, lower back, head and behind ears. Most areas have no rash but in some small bumps have started to appear. My doctor gave me a steroid shot and antihistamine but it is not helping. What is it?

doctor1 MD

Hello....I have a reddish rash which looks like a sunburn on both sides of my neck, around the neck line in front and side of lower base neck. No change in soap, cologne, wash detergent, not on any medications but its driving me crazy itching to a point I don t want any clothing to touch the area. What could it be and any solutions? could this be an indication of something serve?Thanks!

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?